Alert archive / Virginia / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 71, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 13, 2013, 1:55 PM EDT for 6 counties in Virginia. It was in force for 65 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 1:55 PM EDT (17:55 UTC)
- Expired
- Jun 13, 2013, 3:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Bland County, VA, City of Radford, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 30 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:08 PM EDT | TSTM WND DMG | Blacksburg, VA | TREE DOWN ON HAPPY HOLLOW RD |
| Jun 13, 2:10 PM EDT | HAIL 1 | Fairlawn, VA | |
| Jun 13, 2:15 PM EDT | TSTM WND DMG | Blacksburg, VA | TREES DOWN AT DRILL FIELD DRIVE NEAR THE CHAPEL ON VIRGINIA TECH CAMPUS |
| Jun 13, 2:17 PM EDT | TSTM WND DMG | 3 Sse Mc Donalds Mill, VA | TREES DOWN ON FLATWOODS ROAD. |
| Jun 13, 2:20 PM EDT | HAIL 0.5 | 3 S Blacksburg, VA | DIME SIZED HAIL. |
| Jun 13, 2:30 PM EDT | TSTM WND DMG | Dublin, VA | MULTIPLE TREES DOWN AROUND TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
661
WUUS51 KRNK 131755
SVRRNK
VAC021-071-121-155-197-750-131900-
/O.NEW.KRNK.SV.W.0071.130613T1755Z-130613T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
155 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BLAND COUNTY IN SOUTHWEST VIRGINIA...
CITY OF RADFORD IN SOUTHWEST VIRGINIA...
SOUTHEASTERN GILES COUNTY IN SOUTHWEST VIRGINIA...
MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
PULASKI COUNTY IN SOUTHWEST VIRGINIA...
WYTHE COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 300 PM EDT
* AT 150PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MOUNTAIN LAKE TO FAVONIA...AND WERE
MOVING TO THE EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
NEWPORT...
PILOT...
CHRISTIANSBURG...
AND RADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3699 8130 3718 8093 3738 8046 3731 8043
3737 8033 3734 8026 3723 8019 3711 8018
3708 8028 3702 8036 3702 8041 3700 8042
3702 8045 3699 8049 3701 8051 3701 8052
3690 8068 3681 8103 3677 8110 3677 8123
TIME...MOT...LOC 1754Z 286DEG 40KT 3739 8056 3701 8123
$$
PM2 follow-up statements
780
WWUS51 KRNK 131839
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
239 PM EDT THU JUN 13 2013
VAC021-071-750-131847-
/O.CAN.KRNK.SV.W.0071.000000T0000Z-130613T1900Z/
GILES VA-BLAND VA-CITY OF RADFORD VA-
239 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN
GILES...SOUTHEASTERN BLAND COUNTY AND THE CITY OF RADFORD IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED SOUTH OF
INTERSTATE 81 TO ALONG THE BLUE RIDGE PARKWAY.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3728 8023 3724 8019 3711 8018 3708 8028
3702 8036 3702 8041 3700 8042 3702 8045
3699 8049 3701 8052 3689 8069 3682 8102
TIME...MOT...LOC 1837Z 286DEG 40KT 3726 8000 3688 8067
$$
VAC121-155-197-131900-
/O.CON.KRNK.SV.W.0071.000000T0000Z-130613T1900Z/
PULASKI VA-MONTGOMERY VA-WYTHE VA-
239 PM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN PULASKI COUNTY IN SOUTHWEST VIRGINIA...
CENTRAL MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
AT 236 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED NEAR THE BLUE
RIDGE PARKWAY...AND WERE MOVING TO THE EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
PILOT...
ALLISONIA...
SHAWSVILLE...
AND CHILDRESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR SAFETY...REMAIN INDOORS UNTIL THESE STORMS HAVE PASSED.
&&
LAT...LON 3728 8023 3724 8019 3711 8018 3708 8028
3702 8036 3702 8041 3700 8042 3702 8045
3699 8049 3701 8052 3689 8069 3682 8102
TIME...MOT...LOC 1836Z 286DEG 40KT 3726 8000 3688 8067
$$
11037
WWUS51 KRNK 131850
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
250 PM EDT THU JUN 13 2013
VAC121-155-197-131858-
/O.CAN.KRNK.SV.W.0071.000000T0000Z-130613T1900Z/
PULASKI VA-MONTGOMERY VA-WYTHE VA-
250 PM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHEASTERN PULASKI...CENTRAL MONTGOMERY AND SOUTHEASTERN WYTHE
COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
LAT...LON 3728 8023 3724 8019 3711 8018 3708 8028
3702 8036 3702 8041 3700 8042 3702 8045
3699 8049 3701 8052 3689 8069 3682 8102
TIME...MOT...LOC 1848Z 286DEG 40KT 3723 7989 3685 8056
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:49 PM EDT, 6 minutes earlier.
Area forecast discussion, Jun 13, 1:49 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT THU JUN 13 2013 .SYNOPSIS... A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION TODAY BRINGING STRONG TO SEVERE STORMS INTO THE EVENING. MUCH COOLER AND DRIER AIR WILL FOLLOW THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 138 PM EDT THURSDAY... SVR THUNDERSTORM WATCH 307 ADDED TO OUR NC COUNTIES TIL 8 PM. SEVERE THUNDERSTORMS WATCH 306 ISSUED FOR SE WV/SW VA BLACKSBURG CWA. NC COUNTIES MAY BE IN A LATER WATCH. AS OF 1040 AM EDT THURSDAY... SHOWERS AND THUNDERSTORMS ARE DEVELOPING ON LAST NIGHT'S STORMS OUTFLOW BOUNDARY THIS MORNING. THESE STORMS WILL MOVE ACROSS SOUTHEAST WEST VIRGINIA BETWEEN 11A- 01P TODAY. THESE STORMS ARE CURRENTLY NOT SEVERE BUT DO CONTAIN WIND GUST UP TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL. THESE STORMS WILL ADVANCE EAST OVER THE ALLEGHANY HIGHLANDS EARLY THIS AFTERNOON...AND COULD BECOME STRONGER MOVING INTO HIGHER INSTABILITIES. THE MORE WIDESPREAD THREAT OF SEVERE WEATHER WILL COME WITH THE COLD FRONT. THIS COLD FRONT IS JUST NOW ENTERING WESTERN WEST VIRGINIA AT 1030 AM. UNLESS THIS FRONT PICKS UP SPEED...IT WILL ARRIVE IN SE WV/SW VA AROUND 300 PM. ONCE THIS FRONT GETS CLOSER TO THE AREA...IT SHOULD PICK UP SPEED AND JUMP TO THE LEE TROUGH IN THE EAST. A SEVERE THUNDERSTORM WATCH IS LIKELY TO BE ISSUED FOR THIS AFTERNOON IN TO THIS EVENING. AS OF RIGHT NOW...THE HIGHEST LIKELIHOOD FOR A WATCH WILL BE EAST OF THE BLUE RIDGE. PORTIONS OF THE MOUNTAINS COULD ALSO BE INCLUDED IN THE WATCH DEPENDING ON AFTERNOON DESTABILIZATION. PREVIOUS DISCUSSION AS OF 440 AM EDT THURSDAY... WATER VAPOR LOOP SHOWED TWO WELL DEFINED SHORT WAVES CROSSING THE GREAT LAKES THIS MORNING. AT THE SURFACE...A SQUALL LINE WAS CROSSING INTO WESTERN PENNSYLVANIA AND NORTHWEST WEST VIRGINIA. THIS WAS WELL AHEAD OF THE SURFACE COLD FRONT THAT EXTENDED FROM INDIANA INTO SOUTHEAST MISSOURI. A WARM FRONT WAS ACROSS OHIO INTO SOUTHERN MARYLAND. MODELS REMAINED SIMILAR IN TIMING AND PLACEMENT OF SHOWERS AND THUNDERSTORMS COMING THROUGH THE FORECAST AREA TODAY. AT THIS TIME THE MOST UNSTABLE AIR EXTENDED FROM WEST VIRGINIA INTO KENTUCKY. DOWNDRAFT CONVECTIVE AVAILABLE POTENTIAL ENERGY AHEAD OF THE STORMS HAD BEEN AROUND THE 1200 J/KG RANGE FOR SINCE MIDNIGHT. THE LOW LEVEL JET HAD BEEN INCREASING OVERNIGHT FROM THE WEST WITH SPEEDS NOW INTO THE 40-50 KNOT RANGE...AND 850-300 MB WINDS WERE FROM THE WEST AROUND 50 KNOTS. WITH THE DEEP WEST WIND...STORMS WILL LIKELY WEAKEN AS THEY CROSS INTO THE MOUNTAINS AND THE ADJACENT EAST SLOPES OF THE BLUE RIDGE. BUT ENOUGH HEATING BY THIS AFTERNOON IN THE PIEDMONT...MAINLY EAST OF A LYNCHBURG TO REIDSVILLE LINE THAT THUNDERSTORMS WILL RE-INTENSIFY OR RE-DEVELOP THIS AFTERNOON. BEST PROBABILITY OF SHOWERS AND THUNDERSTORMS REMAINS IN THE FAR WEST AND FAR EAST PARTS OF THE COUNTY WARNING AREA. FRONT WILL CROSS THE FORECAST AREA BETWEEN 8AM AND 8PM. WINDS WILL BE GUSTY OUT OF THE WEST TO SOUTHWEST AHEAD OF THE FRONT. MODELS SHOWED PRESSURE RISES OF 3 TO 5 MB PER 6 HOURS BEHIND THE FRONT WITH 30 TO 40 KNOT 850 MB WINDS. STRONG GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL BRING IN A COOLER AIR MASS WITH 850 MB TEMPERATURES DOWN TO +10 BY 12Z FRIDAY AND SURFACE DEW POINTS INTO THE 50S AND LOWER 60S. LEANED TOWARD BIAS CORRECTED MAV GUIDANCE FOR MAXIMUM TEMPERATURES TODAY AND A BLEND OR MAV/MET GUIDANCE FOR LOWS TONIGHT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 345 AM EDT THURSDAY... ANOMALOUS H5 TROUGH DRIVES H85 TEMPS BELOW 10C INTO SE WEST VA FOR FRIDAY. JUST ENOUGH LLVL MOISTURE IN THE MODEL SOUNDINGS FOR SOME MOUNTAIN STRATO CU ACROSS SE WEST VA...WHICH WILL PROBABLY MIX OUT LATE DAY. SOME SPOTS ACROSS SE WEST VA MAY NOT REACH 70F. A BREEZY DAY WITH SOME GUSTS TO 30 MPH WITH MUCH LESS CLOUDINESS ELSEWHERE. AFTER A CHILLY SATURDAY MORNING THE DEEP BUT SKINNY TROUGH IS GONE BY SATURDAY AFTERNOON AND WAA ENSUES. THE UPPER PATTERN WILL REMAIN ZONAL THIS WEEKEND AS AN UPPER RIDGE MOVES EAST AND EXPANDS FROM THE GULF COAST TO THE SOUTHEASTERN STATES. DISTURBANCES EJECTED FROM THE CURRENT GYRE OVER THE PAC NW WILL TAKE A WEST TO EAST ROUTE...ARRIVING BY EARLY NEXT WEEK...AND DRAWING JUST ENOUGH MOISTURE FROM THE GULF FOR THE NEXT RAIN OPPORTUNITY SUNDAY NIGHT INTO MONDAY. TEMPS SHOULD RETURN TO THE LOW TO MIDDLE 80S ON SUNDAY TOO. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 1215 PM EDT THURSDAY... HIGH PRESSURE WILL BE OFF THE SOUTHEAST COAST WHILE INCREASING HUMIDITY AND PIECES OF SHORTWAVE ENERGY MOVE ACROSS THE AREA AHEAD OF A FRONT. THE PATTERN SUGGESTS THAT MON-TUE WILL HAVE THE BETTER THREAT OF SHOWERS/STORMS WITH THE FRONT SHIFTING SOUTHEAST OF US BY WEDNESDAY. HIGH PRESSURE BUILDS IN BEHIND THIS FRONT OVER THE GREAT LAKES SOUTH INTO THE TN VALLEY WEDNESDAY AND THURSDAY. THE FRONT WILL STAY HUNG UP ACROSS THE SOUTHEAST SO THERE IS AN OUTSIDE SHOT THAT SOME OF OUR SRN CWA COUNTIES COULD SEE A FEW SHOWERS WED OR THU...ALTHOUGH FOR NOW LEFT IT MAINLY DRY. TEMPS ABOVE NORMAL EARLY BECOME MORE NORMAL POST FRONTAL PASSAGE...WITH HUMIDITY DROPPING SOME BY WED NIGHT-THU. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 135 PM EDT THURSDAY... CONVECTIVE LINE WILL IMPACT LWB/BLF EARLY THEN ROA/LYH/DAN AFTER 19Z UNTIL ABOUT 22-23Z. CONFIDENCE HIGH THAT TERMINALS WILL BE AFFECT ALTHOUGH LOWER AT BCB AS INDICATIONS SHOW WEAKENING BEFORE HITTING BCB AND JUMPING MORE EAST TO THE BLUE RIDGE AND FOOTHILLS. WINDS WILL BE THE MAIN THREAT AND GUSTS TO 40 KNOTS PLUS IS NOT OUT OF THE QUESTION AT ROA/LYH. WHEN THE LINE GOES THROUGH EXPECT VSBYS TO DROP TO IFR AND CIGS TO MVFR. THE FRONT ASSOCIATED WITH THE LINE WILL BE EAST OF THE CWA THIS EVENING AND EXPECT ALL SITES TO BECOME VFR...ALTHOUGH SOME LINGERING MVFR CIGS POSSIBLE AT BLF. HIGH PRESSURE WILL BUILD IN FRIDAY AND SATURDAY RESULTING IN VFR WEATHER. MAY SEE FOG AT THE TYPICAL LOCATIONS SUNDAY MORNING... KLWB/KBCB...OTHERWISE VFR. LOW LEVEL SOUTHERLY FLOW RETURNS ON SUNDAY AHEAD OF ANOTHER FRONT MOVING INTO THE MIDWEST/GREAT LAKES. THIS WILL LIKELY BRING ISOLATED STORMS TO THE MOUNTAINS SUNDAY AFTERNOON...WITH BETTER COVERAGE ACROSS THE REGION MONDAY AHEAD OF THE BOUNDARY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/RCS SHORT TERM...KM LONG TERM...WP AVIATION...AMS/WP
Hazardous weather outlook, Jun 13, 1:51 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 151 PM EDT THU JUN 13 2013 VAZ007-009>020-022>024-032>035-043>047-058-059-WVZ042>045-141800- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-GREENBRIER- 151 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ001>006-018>020-141800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN- 151 PM EDT THU JUN 13 2013 ...SEVERE THUNDERSTORM WATCH 307 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND NORTHWEST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RCS
In the hours before
Special weather statement, Jun 13, 12:45 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1245 PM EDT THU JUN 13 2013
VAZ018-019-023-WVZ044-131715-
CRAIG VA-ALLEGHANY VA-BOTETOURT VA-MONROE WV-
1245 PM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHERN CRAIG COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...
NORTHWESTERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
NORTHEASTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 115 PM EDT
* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SWEET SPRINGS...MOVING TO THE
EAST AT 45 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 30 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
JORDAN MINES...
ORISKANY...
PAINT BANK...
NEW CASTLE...
AND EARLEHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT STAY IN THE OPEN OR SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. SEEK SHELTER INSIDE A STURDY BUILDING OR IN A VEHICLE.
&&
LAT...LON 3768 7983 3747 7992 3753 8042 3771 8035
3769 8034 3769 8030 3773 8025
TIME...MOT...LOC 1640Z 278DEG 40KT 3763 8027
CFLocal storm report, Jun 13, 12:54 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL ALVON 37.90N 80.22W
06/13/2013 E0.88 INCH GREENBRIER WV BROADCAST MEDIA
RELAYED THROUGH SOCIAL MEDIA.
&&
WHPLocal storm report, Jun 13, 1:24 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
124 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 PM TSTM WND DMG 5 N COVINGTON CITY 37.85N 79.97W
06/13/2013 ALLEGHANY VA 911 CALL CENTER
TREE DOWN ON ROUTE 220 JUST NORTH OF COVINGTON
1230 PM TSTM WND DMG 1 ESE CLIFTON FORGE CIT 37.82N 79.81W
06/13/2013 ALLEGHANY VA 911 CALL CENTER
TREE DOWN ON VERGE STREET IN CLIFTON FORGE
1230 PM TSTM WND DMG 2 SE CLIFTON FORGE CITY 37.81N 79.80W
06/13/2013 ALLEGHANY VA 911 CALL CENTER
TREE DOWN ON HIGHWAY 220 JUST NORTH OF IRON GATE
&&
SKLocal storm report, Jun 13, 1:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL TAZEWELL 37.12N 81.52W
06/13/2013 E0.50 INCH TAZEWELL VA PUBLIC
DIME SIZE HAIL
&&
JVCLocal storm report, Jun 13, 1:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
147 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0131 PM TSTM WND GST BLUEFIELD 37.27N 81.22W
06/13/2013 M62.00 MPH MERCER WV OFFICIAL NWS OBS
&&
JVCLocal storm report, Jun 13, 1:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT THU JUN 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL BLUEFIELD 37.24N 81.27W
06/13/2013 E0.50 INCH TAZEWELL VA TRAINED SPOTTER
DIME SIZE HAIL AS WELL AS SMALL BRANCHES DOWN ON EAST
RIVER MOUNTAIN.
&&
SKThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:36 AM EDT | Special Weather Statement | RNK | Bath | 54 min |
| Jun 13, 11:50 AM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 40 min |
| Jun 13, 12:28 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 1 more | 47 min |
| Jun 13, 12:31 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 44 min |
| Jun 13, 12:45 PM EDT | Special Weather Statement | RNK | Craig | 30 min |
| Jun 13, 1:03 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Tazewell | 57 min |
| Jun 13, 1:31 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Craig, Giles | 59 min |
| Jun 13, 1:37 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Smyth, Tazewell, Wythe | 53 min |
| Jun 13, 1:45 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lynchburg | 60 min |
| Jun 13, 2:12 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 63 min |
| Jun 13, 2:22 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, City of Lynchburg | 53 min |
| Jun 13, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Patrick, City of Galax | 59 min |
| Jun 13, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 54 min |
| Jun 13, 2:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 63 min |
| Jun 13, 2:54 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 81 min |
| Jun 13, 3:00 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 3 hr |
| Jun 13, 3:05 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Pittsylvania, City of Danville, City of Martinsville | 70 min |
| Jun 13, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 47 min |
| Jun 13, 3:32 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 73 min |
| Jun 13, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 56 min |
| Jun 13, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 32 min |
| Jun 13, 4:14 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 31 min |
| Jun 13, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.